# SDR CA060627003

- Difficulty date: June 25, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Bell 214B-1
- Aircraft time: 11,963 hours
- Engine: Lyc T5508D
- System (JASC): 6220 · Main Rotor Head
- Part: Spindle
- Part number: 214030606005
- Condition: Broken
- Location: M/R Gearbox
- Component: Bearbox
- Component part number: 21404002019
- Stage of operation: HO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

(CAN) TRANSMISSION SPINDLE ASSY P/N 214-040-606-005 S/N A12-01304 BROKE IN HALF DURRING FLIGHT, AND THE PILOT HEARD A LOUD BANG AND BEGAN A EMERGENCY LANDING. APON SUCSESSFULL LANDING THE ENGINEER FOUND THE SPINDLE CRACKED IN HALF. DURRING THE SHORT TIME IN THE AIR FOR LANDING THE MAIN DRIVESHAFT OVERTEMPED, ONE OF THE TAIL ROTOR DRIVESHAFTS SCRAPED HALF THE WAY THROUGH, AND THE FORWARD DRIVESHAFT COUPLING WAS REMOVED FOR INSPECTION. NEW SPINDLES, LEFT AND RIGHT, AND DRIVESHAFTS WERE INSTALLED AND AIRCRAFT WAS RETURNED TO SERVICE. THIS IS THE SECOND SPINDLE FALURE WE HAVE HAD THIS MONTH.  THE TWO SPINDLES HAVE BEEN REQUESTED TO BE SENT TO BELL IN TEXAS BY BELL HELICOPTER AND WILL BE SENT OUT THIS WEEK. (TC# 200
